Hi I finished herceptin about 6 months ago and things have improved a lot. My fingers used to be inflamed swollen and bleeding and couldn’t touch anything. Then my toes became affected as well, my big toe became swollen and had an open wound which bled and weeped for 6 months with hypergranulation. Tired antibiotics, steroids, silver nitrate and eventually had to have surgery to remove both nails. My nails are starting to grow again but there was no quick fix.
My hands were really tender on Herceptin and 4 months after finishing they are still odd!
I used Nursem hand cream and Flexitol hand balm is great too. I also found very cold ice packs alleviated a lot of the pain too. Weirdly!
I’ve just come across your sore fingers post and wanted to let you know I also suffer badly with this. I am on 3 weekly herceptin/Perjeta and my fingertips are very inflamed and painful. I’ve tried everything imaginable to relive it but nothing works, have you found anything you could recommend?
I have always been a positive person and I thought having had a brain tumour removed in 2003 the recovery was like being to hell and back but this is one is on another level my positive attitude has been tested to the limit I have felt so ill with the treatments and have felt like giving up the fight a few times, I have wrote in a diary most days about my journey and believe me nothing I have wrote has been jolly ho.
But I will still take the positive attitude and living in hope that once the treatments are over I will feel somewhat normal ((whatever that is )
I hate being a doom and gloom person as I have always been a funny person but there's been nothing funny about this.
thank you for your reply and I am sure in time I will get to be my old jolly 73 year old self
love and hugs and stay well
Well your oncologist's decision sounds sensible and I am glad you are still getting the Herceptin without the chemo. Taxane type chemo, which is usually given before or with Herceptin, can be very harsh. You sound like you have enough to contend with, especially if you are also on long term oral steroids within the medication mix. I do hope that they are also keeping an eye on the effects on your bones if you are on long term oral steroids and Letrozole. You still seem to come across quite chipper about it all and taking it in your stride. Take care Shirley and best wishes to you and your family,
Chick 🐣 x
Thanks for your reply Chick and I agree it could be any of the treatments causing my sore fingers
I don't take medication for MS just long term steroids, my Oncologist told me he wouldn't give me Chemo as it would make me really ill especially with my other health problems as I am also diabetic but because I am grade 3.. ER pos and HER 2 pos I needed to have something hence the Herceptin I have had 5 injections so another 13 to go.
Oh the Joys. I hope you are keeping well
I had 18 herceptin treatments a while ago but no great painful side effects from it.
When I first read your Post I immediately thought Tax chemo would be the culprit and then noted you are a very special person having herceptin without chemo.
It could be the herceptin or even tbe letro as both can impact on joints. Apologies if I am wrong but did I read somwhere that you also have MS? Do you take meds for this?
What a lot to put up with. Sometimes it is hard to know what is affecting or interacting with what. I would discuss any symptoms and effects with medical staff. I do hope the pain has ceased at the current time.
Best wishes to you Shirley,
Chick 🐥 x
Thank You Laura
Nice of you to reply I was just wondering if anyone else had experienced the problem I have had to tape my fingers they have been so sore I was wondering if it could be the Herceptin
We're sorry to hear about the pain you're in at the moment and that you haven't had a reply yet. Hopefully someone will come along too with a similar experience, who will be able to offer some advice.
Please know we're here for you and you can chat with our nurses on our free Helpline 0808 800 6000. It's open 9am-4pm weekdays and 9am-1pm Saturdays. You can also ask our nurses questions on the Ask Our Nurses section of this Forum which you can find here.
Laura at Breast Cancer Care
I was wondering if anyone else on Herceptin has had trouble with sore fingers I am in agony its right down the sides of my nails they are red and very sore on both hands I have not had chemotherapy.. I have never had this problem before I am due my 5th injection on Wednesday I am sure its the Herceptin because I cannot see Letrozole causing it
would welcome any feedback